Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What does increased BP indicate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1038 Questions
Question
I have taken Irbesartan 300mg/25mg ie co approval for a number of years. Recently my BP has risen to as much as 170 over 100 and typically is 155 over 85/90. Should I seek immediate medical assistance. Is this very serious?
Posted Wed, 20 Aug 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Achuo Ascensius 3 hours later
Brief Answer:
Medical assistance would be good

Detailed Answer:
Hello,
thanks for the query

It is normal once to have BP variations especially after exercises or after a little stress. In such cases, the rise in BP is physiological rather than pathological.

However, a BP that stays persistent high or increased indicates there is a problem. Increase in BP values of more than 15-20mmHg/10mmHg are a call for concern for individuals who are already on treatment.

If a physiological cause has been ruled out, the remaining option will be that the hypertension has gone a little severe. This could be associated with some complications such as atherosclerosis or renal complications.

Detailed examination thus is required ( including auscultation of vessels e.g. carotid to rule out atherosclerosis) and a few work ups such as doppler ultrasound of main vessels, creatinine(and eventual calculation of GFR), urinalysis, cholesterol level etc. as your Doctor deem necessary after the examination.

After, the doctor might add some drugs in case of any abnormality if not he might consider to add a third antihypertensive drug. Weight loss and regular exercises are known to reduce blood pressure.

Hope this helps. If you have further query, i will be glad to help.
Best regards
Dr Achuo
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor